Multiple retroperitoneal hemorrhage in a hemodialysis patient - A case report

Kun Pao Lee, Junne-Ming Sung, Tsung Wei Tsai, Jeng Jong Huang

Research output: Contribution to journalArticle

1 Citation (Scopus)

Abstract

Uremic patients on maintenance hemodialysis (HD) therapy have bleeding tendency, but spontaneous retroperitoneal bleeding is rare. We hereby reported a chronic HD patient who developed spontaneous retroperitoneal hemorrhage for three times. He had diabetic nephropathy in end-stage and received chronic HD for more than eight years. Two episodes of retroperitoneal hemorrhage occurred about one and half years and one year ago. Normal renal arteriogram was found. Then, he was treated with low molecular weight heparin (Fraxiparin) during HD therapy. He developed right lower abdominal pain and with spontaneous improvement. But severe right lower back pain attacked two weeks later and he was sent to our ER. Enhanced computed tomography of abdomen revealed right peri-renal hematoma (8.1 × 8.0 cm2). He received supportive therapy with packed RBC 8 u, DDAVP 20 mg IV q8h for 1 day, morphin 5 mg, bed rest, and heparin-free HD therapy. He was discharged smoothly 10 days later. We considered that unfractioned heparin or low molecular weight heparin may be contributory to his repeated bleeding.

Original languageEnglish
Pages (from-to)83-88
Number of pages6
JournalJournal of Internal Medicine of Taiwan
Volume14
Issue number2
Publication statusPublished - 2003 Jul 21

Fingerprint

Renal Dialysis
Hemorrhage
Low Molecular Weight Heparin
Heparin
Nadroparin
Kidney
Deamino Arginine Vasopressin
Bed Rest
Diabetic Nephropathies
Therapeutics
Low Back Pain
Hematoma
Abdomen
Abdominal Pain
Tomography
Maintenance

All Science Journal Classification (ASJC) codes

  • Internal Medicine

Cite this

Lee, Kun Pao ; Sung, Junne-Ming ; Tsai, Tsung Wei ; Huang, Jeng Jong. / Multiple retroperitoneal hemorrhage in a hemodialysis patient - A case report. In: Journal of Internal Medicine of Taiwan. 2003 ; Vol. 14, No. 2. pp. 83-88.
@article{19d895ea62bb429f8de8eb5a14fb17be,
title = "Multiple retroperitoneal hemorrhage in a hemodialysis patient - A case report",
abstract = "Uremic patients on maintenance hemodialysis (HD) therapy have bleeding tendency, but spontaneous retroperitoneal bleeding is rare. We hereby reported a chronic HD patient who developed spontaneous retroperitoneal hemorrhage for three times. He had diabetic nephropathy in end-stage and received chronic HD for more than eight years. Two episodes of retroperitoneal hemorrhage occurred about one and half years and one year ago. Normal renal arteriogram was found. Then, he was treated with low molecular weight heparin (Fraxiparin) during HD therapy. He developed right lower abdominal pain and with spontaneous improvement. But severe right lower back pain attacked two weeks later and he was sent to our ER. Enhanced computed tomography of abdomen revealed right peri-renal hematoma (8.1 × 8.0 cm2). He received supportive therapy with packed RBC 8 u, DDAVP 20 mg IV q8h for 1 day, morphin 5 mg, bed rest, and heparin-free HD therapy. He was discharged smoothly 10 days later. We considered that unfractioned heparin or low molecular weight heparin may be contributory to his repeated bleeding.",
author = "Lee, {Kun Pao} and Junne-Ming Sung and Tsai, {Tsung Wei} and Huang, {Jeng Jong}",
year = "2003",
month = "7",
day = "21",
language = "English",
volume = "14",
pages = "83--88",
journal = "Journal of Internal Medicine of Taiwan",
issn = "1016-7390",
publisher = "Society of Internal Medicine of Taiwan",
number = "2",

}

Multiple retroperitoneal hemorrhage in a hemodialysis patient - A case report. / Lee, Kun Pao; Sung, Junne-Ming; Tsai, Tsung Wei; Huang, Jeng Jong.

In: Journal of Internal Medicine of Taiwan, Vol. 14, No. 2, 21.07.2003, p. 83-88.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Multiple retroperitoneal hemorrhage in a hemodialysis patient - A case report

AU - Lee, Kun Pao

AU - Sung, Junne-Ming

AU - Tsai, Tsung Wei

AU - Huang, Jeng Jong

PY - 2003/7/21

Y1 - 2003/7/21

N2 - Uremic patients on maintenance hemodialysis (HD) therapy have bleeding tendency, but spontaneous retroperitoneal bleeding is rare. We hereby reported a chronic HD patient who developed spontaneous retroperitoneal hemorrhage for three times. He had diabetic nephropathy in end-stage and received chronic HD for more than eight years. Two episodes of retroperitoneal hemorrhage occurred about one and half years and one year ago. Normal renal arteriogram was found. Then, he was treated with low molecular weight heparin (Fraxiparin) during HD therapy. He developed right lower abdominal pain and with spontaneous improvement. But severe right lower back pain attacked two weeks later and he was sent to our ER. Enhanced computed tomography of abdomen revealed right peri-renal hematoma (8.1 × 8.0 cm2). He received supportive therapy with packed RBC 8 u, DDAVP 20 mg IV q8h for 1 day, morphin 5 mg, bed rest, and heparin-free HD therapy. He was discharged smoothly 10 days later. We considered that unfractioned heparin or low molecular weight heparin may be contributory to his repeated bleeding.

AB - Uremic patients on maintenance hemodialysis (HD) therapy have bleeding tendency, but spontaneous retroperitoneal bleeding is rare. We hereby reported a chronic HD patient who developed spontaneous retroperitoneal hemorrhage for three times. He had diabetic nephropathy in end-stage and received chronic HD for more than eight years. Two episodes of retroperitoneal hemorrhage occurred about one and half years and one year ago. Normal renal arteriogram was found. Then, he was treated with low molecular weight heparin (Fraxiparin) during HD therapy. He developed right lower abdominal pain and with spontaneous improvement. But severe right lower back pain attacked two weeks later and he was sent to our ER. Enhanced computed tomography of abdomen revealed right peri-renal hematoma (8.1 × 8.0 cm2). He received supportive therapy with packed RBC 8 u, DDAVP 20 mg IV q8h for 1 day, morphin 5 mg, bed rest, and heparin-free HD therapy. He was discharged smoothly 10 days later. We considered that unfractioned heparin or low molecular weight heparin may be contributory to his repeated bleeding.

UR - http://www.scopus.com/inward/record.url?scp=0038690203&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0038690203&partnerID=8YFLogxK

M3 - Article

VL - 14

SP - 83

EP - 88

JO - Journal of Internal Medicine of Taiwan

JF - Journal of Internal Medicine of Taiwan

SN - 1016-7390

IS - 2

ER -